Alert archive / Florida / Red Flag Warnings in 2008
Red Flag Warning 8, NWS Miami, FL
NWS Miami, FL issued this red flag warning at Feb 13, 2008, 10:25 PM EST for 4 counties in Florida. It took effect at Feb 14, 2008, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2008, 10:25 PM EST (03:25 UTC)
- In effect from
- Feb 14, 2008, 11:00 AM EST
- Expired
- Feb 14, 2008, 6:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Miami, FL
Counties Broward County, FL, Collier County, FL, Miami-Dade County, FL, Monroe County, FL
The radar
The Miami radar (KAMX), 48 km from the middle of the area, began a volume at 03:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 3.4 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMFL 140325 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 1025 PM EST WED FEB 13 2008 ...RED FLAG WARNING IN EFFECT FOR WESTERN HALF OF PENINSULA AND INTERIOR PORTIONS OF MIAMI-DADE AND BROWARD COUNTIES ON THURSDAY FOR 4 OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT... FLZ063-066-069>071-073-075-141000- /O.NEW.KMFL.FW.W.0008.080214T1500Z-080214T2200Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD- INLAND MIAMI DADE-MAINLAND MONROE- 1025 PM EST WED FEB 13 2008 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM TO 5 PM EST THURSDAY. A VERY DRY AIRMASS WILL SPREAD ACROSS SOUTH FLORIDA OVERNIGHT IN THE WAKE OF A STRONG COLD FRONTAL PASSAGE. THE ADVECTION OF DRY AIR...WHEN COMBINED WITH STRONG VERTICAL MIXING EXPECTED ON THURSDAY...WILL ALLOW DEW POINT VALUES TO FALL INTO THE 30S THROUGHOUT THE WARNING AREA. MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES WILL ALSO LIKELY FALL INTO THE 20-25 PERCENT RANGE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ GS/DD
2 follow-up statements
000 WWUS82 KMFL 140827 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 327 AM EST THU FEB 14 2008 ...RED FLAG WARNING IN EFFECT FOR WESTERN HALF OF PENINSULA AND INTERIOR PORTIONS OF MIAMI-DADE AND BROWARD COUNTIES ON THURSDAY FOR 4 OR MORE HOURS OF RELATIVE HUMIDITY BELOW 35 PERCENT... FLZ063-066-069>071-073-075-142300- /O.EXT.KMFL.FW.W.0008.080214T1600Z-080214T2300Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD- INLAND MIAMI DADE-MAINLAND MONROE- 327 AM EST THU FEB 14 2008 ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS AFTERNOON... THE RED FLAG WARNING IS NOW IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS AFTERNOON. A VERY DRY AIRMASS WILL CONTINUE SPREADING ACROSS SOUTH FLORIDA THROUGH THE MORNING IN THE WAKE OF A STRONG COLD FRONTAL PASSAGE. THE ADVECTION OF DRY AIR...WHEN COMBINED WITH STRONG VERTICAL MIXING EXPECTED ON THURSDAY...WILL ALLOW DEW POINT VALUES TO FALL INTO THE UPPER 30S TO THE LOWER 40S THROUGHOUT THE WARNING AREA. MINIMUM AFTERNOON RELATIVE HUMIDITY VALUES WILL ALSO LIKELY FALL INTO THE 22-32 PERCENT RANGE. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS82 KMFL 142312 RFWMFL RED FLAG WARNING NATIONAL WEATHER SERVICE MIAMI FL 612 PM EST THU FEB 14 2008 ...RED FLAG WARNING WAS ALLOWED TO EXPIRE ON SCHEDULE AT 6 PM EST... FLZ063-066-069>071-073-075-150015- /O.EXP.KMFL.FW.W.0008.000000T0000Z-080214T2300Z/ GLADES-HENDRY-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD- INLAND MIAMI DADE-MAINLAND MONROE- 612 PM EST THU FEB 14 2008 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING THAT WAS PREVIOUSLY IN EFFECT FOR THE WESTERN HALF OF MAINLAND SOUTH FLORIDA...AS WELL AS INTERIOR PORTIONS OF MIAMI- DADE AND BROWARD COUNTIES...WAS ALLOWED TO EXPIRE ON SCHEDULE AT 6 PM EST. HOWEVER...SOUTH FLORIDA MESONET DATA AND REGIONAL SURFACE OBSERVATIONS SUGGEST THAT A FEW LOCATIONS IN THE WESTERN PORTIONS OF COLLIER...HENDRY...AND GLADES COUNTIES MAY STILL EXPERIENCE RELATIVE HUMIDITY VALUES BELOW 35 PERCENT FOR UP TO ANOTHER HALF OF AN HOUR...BEFORE DIURNAL COOLING RESULTS IN IMPROVING RELATIVE HUMIDITY CONDITIONS. $$ 70/DD
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this red flag warning went out at Feb 13, 10:24 PM EST, 1 minute earlier.
Area forecast discussion, Feb 13, 10:24 PM EST, 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1024 PM EST WED FEB 13 2008
.UPDATE...
MADE ONLY MINOR CHANGES TO THE FORECAST PACKAGE THIS EVENING. THE
COLD FRONT WAS LOCATED FROM JUST SOUTH OF A WEST PALM BEACH TO
NAPLES LINE AS OF 03Z AND MAKING STEADY SOUTHEASTWARD
PROGRESS...SO THAT IT WILL CLEAR ALL OF THE MAINLAND BY MIDNIGHT.
THE SPRINKLES ALONG THE FRONT HAVE DISSIPATED AND MUCH OF THE
STRATUS BEHIND THE FRONT IS FALLING APART AS WELL...SO DO NOT
EXPECT MORE THAN PARTLY CLOUDY SKIES BEHIND THE FRONTAL PASSAGE
OVERNIGHT. A FEW SHOWERS MAY DEVELOP OVER THE GULF STREAM AS THE
FRONT CROSSES IT THIS EVENING BUT THREAT IS LOW AT THIS POINT.
WINDS WILL SHIFT TO THE NORTHWEST BEHIND THE FRONT USHERING A
COOLER AND DRIER AIRMASS ACROSS THE REGION.
FOR MARINE INTERESTS...OBS FROM THE LAKE SHOW WINDS BLOWING 15-20
KTS BEHIND THE FRONT, SO WILL RAISE EXERCISE CAUTION THERE
OVERNIGHT. WILL DO THE SAME FOR THE BAY AS THEY TEND TO BLOW A
LITTLE STRONGER THAN GUIDANCE FORECASTS BEHIND FRONTS.
FOR FIRE WEATHER INTERESTS...LATEST AVAILABLE MODEL GUIDANCE SHOWS
EXTREMELY DRY SOUNDINGS TOMORROW FOR THE BULK OF THE DAY ACROSS
THE WEST HALF OF THE CWA WITH 12Z SOUNDINGS SHOWING DEWPOINTS
BELOW ZERO AS LOW AS 950 MB LOW LEVELS ARE VERY DRY ACROSS THE
EASTERN HALF AS WELL BUT NOT QUITE AS SIGNIFICANT. THE LOW LEVEL
FLOW WILL SWITCH TO AN ONSHORE DIRECTION DURING THE DAY TOMORROW,
BUT HOW FAST IS IN QUESTION AS MODELS USUALLY SWITCH THE FLOW TOO
FAST BEHIND FRONTS IN SOUTH FLORIDA. WITH ALL THAT SAID...WILL
ISSUE A RED FLAG WARNING FOR TOMORROW FOR GLADES, HENDRY, COLLIER,
MAINLAND MONROE, AND INLAND BROWARD AND INLAND MIAMI-DADE
COUNTIES...THOUGH MAINLY FOR THE WESTERN HALVES OF THOSE LATTER 2
COUNTIES. LOCAL WRF-NMM RUN SHOWS RHS DROPPING BELOW 35 PERCENT
FOR 3 TO 4 HOURS EVEN ACROSS THE MIAMI-DADE AND BROWARD METRO
AREAS WITH THE STRONG SUBSIDENCE AND MIXING OF DRY AIR DOWN TO THE
SURFACE BEFORE THE FLOW SHIFTS ONSHORE...AND THIS IS A POSSIBILITY
BUT WILL NOT INCLUDE THEM IN THE RFW FOR NOW.
&&
.AVIATION...
FINE LINE SEEN ON HIGH-RES REFLECTIVITY IMAGERY FROM KAMX 88-D
INDICATES CURRENT POSITION OF COLD FRONT...WITH BAND OF POSTFRONTAL
BKN/OVC STRATUS SEEN IN NOCTURNAL VISIBLE SATELLITE DATA. THE FRONT
HAS ALREADY PASSED KAPF...AND SHOULD PASS KPBI BY 14/03Z...AND
REMAINDER OF TERMINALS BETWEEN 14/04-05Z. EXPECT A 3-5 HOUR PERIOD
OF BKN/OVC STRATUS IMMEDIATELY FOLLOWING FROPA...AND WILL CAUTIOUSLY
MAINTAIN VFR CIGS...ALTHOUGH AMENDMENTS FOR MVFR CONDS MAY BE
REQUIRED. INCREASING DEPTH OF COLD LAYER AND SUBSIDENCE WILL ALLOW
LOW CLOUDS TO SCATTER BY 14/09Z FOR ALL TERMINALS...WITH GENERALLY
CLEAR SKIES EXPECTED FOR REMAINDER OF PERIOD. AFTER FLOW SHIFTS TO
NW WITH FRONTAL PASSAGE...EXPECT DIRECTION TO SLOWLY VEER TO NE BY
MID/LATE MORNING...WITH SUSTAINED WIND SPEEDS OF 10-15 KNOTS.
UPDATE: STRASSBERG/DD
&&
.PREV DISCUSSION... /ISSUED 304 PM EST WED FEB 13 2008/
SYNOPSIS...LONG WAVE TROUGH EXTENDING FROM GT LAKES SOUTH TO ERN
GULF OF MEX WITH S/W MOVING EAST ARND THE BASE OF THIS TROUGH
TOWARD S. FL. COLD FNT ACROSS ERN GULF. LOW LVL BOUNDARY MOVING
ACROSS S. FL ATTM WITH LINE OF STG TSTMS ACROSS ERN METRO AREAS.
SHORT TERM...TONIGHT THROUGH SATURDAY...LINE OF STORMS RACING RAPIDLY
EAST FASTER THAN ORIGINALLY THOUGHT AND SHOULD CLEAR SOUTH FLORIDA
BY THIS EVENING. LARGE AREA OF STRATIFIED PRECIP BEHIND THE LINE
ALSO RAPIDLY DISSIPATING. SHOULD THIS TREND CONTINUE, WE COULD BE
FREE OF PRECIP AS EARLY AS LATE THIS AFTERNOON. WITH THIS IN MIND
WILL SIGNIFICANTLY LOWER POPS ACROSS ALL AREAS TONIGHT. THE COLD
FRNT SHOULD MOVE ACROSS THE AREA LATER THIS EVENING WITH A
POSSIBLE FROPA OVR MIA JUST AFTER MIDNIGHT. BRIEF COLD AIR
ADVECTION WILL FOLLOW THROUGH WITH LOW TEMPS THU MORNING RANGING
FROM THE MID 40S ACROSS NRN INTERIOR TO THE M/U 50S SE COAST. A
HIGH PRESS SYSTEM WILL MOVE TO JUST OFF SE U.S. BY THU NIGHT AND
THIS WILL MAKE THE LOW LVL FLOW SHIFT TO EAST WHICH WILL MAKE MIN
TEMPS BOUNCE BACK A GOOD 5 TO 10 DEGREES. VERY LOW PRECIP ACTIVITY
IS EXPECTED THROUGH THIS PERIOD.
LONG TERM...SUNDAY THROUGH WEDNESDAY...ANOTHER SHORT WAVE WILL
MOVE RAPIDLY SE FROM THE PACIFIC NORTHWEST TO SE TX BY LATE
SATURDAY NIGHT. LONG RANGE MODELS SHOW ANOTHER STRONG FRONTAL
SYSTEM ASSOCIATED WITH THIS SHORT WAVE. THIS WILL RESULT IN SFC
WINDS VEERING TO SE/S AS THE FRONTAL LOW MOVES EAST ACROSS SERN
U.S. GFS MOVES TE ASSOCIATED CDFNT ACROSS SOUTH FLORIDA MONDAY
WITH POSSIBLE FROPA MON EVENING. PREVIOUS PACKAGE INDICATED
SHWRS/TSTMS AHEAD OF THIS SYSTEM ON MONDAY WITH DRYING AND COOLING
RIGHT BEHIND IT. THIS INDICATES THE MODEL HAS BEEN CONSISTENT AND
OK TO BE TRUSTED, SO WILL CONTINUE WITH THIS OUTCOME.
AVIATION...A COLD FRONT IS ALSO FORECAST TO MOVE THROUGH THE CWA THIS EVENING
FROM THE NORTHWEST. SO WILL ONLY KEEP A VCSH IN THE FORECAST FROM
23Z UNTIL 04Z...AND THEN MAKE TAF SITES DRY FOR REST OF NIGHT HOURS.
MARINE...WL KEEP SCA OVR ATLC WATERS THROUGH TONIGHT AS WINDS
WILL STILL BLOW AT 20 TO 25 KTS BEFORE SHIFTING NORTHWEST TOWARD
MORNING. SEAS OVR THE GULFSTREAM WILL REMAIN ABOVE 7 FEET AT LEAST
THROUGH THU NIGHT WHEN THE WINDS WILL SHIFT TO MORE EASTERLY AND
DECREASE TO BELOW 15 KTS.
FIRE WEATHER...DEW POINTS ARE EXPECTED TO FALL TO THE LOW 40S
THU AFTERNOON ACROSS NW PORTIONS OF THE AREA AS DRY AIR FILTER
SOUTH BEHIND THE FRNT. THIS WILL MAKE RH VALUE TO HOVER ARND 35
PERCENT OVER GLADES/HENDRY FOR A FEW HOURS THU AFTERNOON, HOWEVER,
A FIRE WEATHER WATCH IS NOT CONTEMPLATED SO FAR. NEVERTHELESS
CONDITIONS WILL CONTINUE TO MONITOR.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 54 72 60 80 / 10 - 10 10
FORT LAUDERDALE 58 74 65 81 / 10 - 10 20
MIAMI 58 75 64 82 / 10 - 10 20
NAPLES 54 74 56 82 / 10 - - 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 10 AM TO 5 PM EST THURSDAY FOR FLZ063-
FLZ066-FLZ069-FLZ070-FLZ071-FLZ073-FLZ075.
AM...SMALL CRAFT ADVISORY UNTIL 1 PM EST THURSDAY FOR AMZ650-AMZ651-
AMZ670-AMZ671.
GM...NONE.
&&
LONG TERM...47/RHG
SHORT TERM/AVIATION...04/ATHazardous weather outlook, Feb 13, 9:24 PM EST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 924 PM EST WED FEB 13 2008 FLZ063-066>075-168-172>174-141430- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 924 PM EST WED FEB 13 2008 ...HAZARDOUS CONDITIONS CONTINUE ON THE LOCAL ATLANTIC WATERS... ...APPARENT TEMPERATURES OF 40 TO 45 DEGREES NORTHERN INTERIOR TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT WIND: SOUTHWEST WINDS IN THE 20 TO 25 KNOT RANGE WILL CONTINUE OVER THE COASTAL WATERS EARLY THIS EVENING, BUT WILL SHIFT TO THE NORTHWEST AND WEAKEN LATER TONIGHT AS A COLD FRONT PASSES ACROSS THE AREA. TEMPERATURES: A COOLER AND DRIER AIRMASS WILL SPREAD SOUTHWARD OVER THE REGION FOLLOWING THE PASSAGE OF A STRONG COLD FRONT THIS EVENING. APPARENT TEMPERATURES WILL FALL INTO THE 40 TO 45 DEGREE RANGE ACROSS THE FAR NORTHERN INTERIOR PORTION OF SOUTH FLORIDA BY THURSDAY MORNING. WAVES: WINDS IN THE 15 TO 25 KNOT RANGE WILL RESULT IN ROUGH CONDITIONS ACROSS THE LOCAL COASTAL WATERS THROUGH THURSDAY MORNING, WITH GULF STREAM SEAS EXPECTED TO REMAIN IN THE 6 TO 8 FOOT RANGE THROUGH LATE THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY EASTERLY FLOW WILL RETURN TO THE AREA ON FRIDAY, RESULTING IN AN INCREASING THREAT FOR RIP CURRENTS ALONG THE ATLANTIC COAST THIS WEEKEND. OTHERWISE, EXPECT STRONG SOUTH WINDS TO REDEVELOP OVER THE ENTIRE AREA EARLY NEXT WEEK, AS ANOTHER COLD FRONT APPROACHES SOUTH FLORIDA. APPARENT TEMPERATURES IN THE 40 TO 45 DEGREE RANGE CAN BE EXPECTED ACROSS MUCH OF THE AREA FOLLOWING THE PASSAGE OF THE COLD FRONT EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THURSDAY MORNING. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. 70/DD
In the hours before
Local storm report, Feb 13, 5:21 PM EST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
521 PM EST WED FEB 13 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1103 PM TORNADO FORT LAUDERDALE 26.12N 80.15W
02/12/2008 F0 BROWARD FL PUBLIC
EFO TORNADO REPORTED AT CATCAYLANE ST IN FORT LAUDERDALE.
NWS SURVEY ESTIMATES TORNADO TOUCHED DOWN SOMEWHERE
AROUND OR JUST NORTH OF THE INTERSECTION OF I-595 AND SW
31ST AVENUE AND MOVED NORTH NORTHEAST ALONG SW 31ST
AVENUE BEFORE LIFINTG OFF THE GROUND SOMEWHERE JUST SOUTH
OF SUNRISE BLVD. PATH LENGTH WAS APPROX. 2.5 TO 3 MILES.
ITS WIDEST PATH WAS ABOUT 1/8 OF A MILE BETWEEN SW 4 ST
AND SW 8 ST...OR BETWEEN DAVIE AND BROWARD BLVD. MINOR
DAMAGE TO TREES...ROOFS...AND OUTSIDE OBJECTS NOTED.
1110 PM TORNADO FORT LAUDERDALE 26.12N 80.15W
02/12/2008 F0 BROWARD FL PUBLIC
REPORTED AT 3201 SW 17TH ST. NWS SURVEY ESTIMATES EF0.
&&
SANTOSThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 6:09 AM EST | Dense Fog Advisory | MFL | Glades | 111 min |
Nearby
Red Flag Warnings in Florida, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.